MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zct150 23.5 diopter intraocular lens (iol), the lens had rotated about 45 degrees and iol is off by a diopter.Furthermore, the physician indicated having some complications regarding removal of lens.The lens was replaced with a 3 piece lens.No further information provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up it was confirmed that the lens was removed because the iol had rotated post-op.At day one patient was 20/25 along the corrected axis.The lens shifted 45 degrees resulting in the refractive error.The patient finally decided on rotation versus exchanging the iol a year later.One haptic was too fibrosis in to rotate the lens and attempts to explant caused some zonular dehiscence.Therefore, the haptic was cut off and left behind.Anterior vitrectomy was required as vitreous prolapsed forward around the area of zonular dehiscence.No further issues reported at this time.Gender/sex: female.(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6655685
Report Number9614546-2017-00550
Device Sequence Number1285228
Product Code HQL
UDI-Device Identifier05050474552210
UDI-Public(01)05050474552210(17)200510
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/10/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;